Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Synthroid vs. Armour

09/03/2010

Question:

In Feb. 2010 synthroid was increased to 200 mg. Since then I have lost more hair and have gone through a very difficult time with so much perspiration. Constant sweating even at times in air conditioning. Always tired and start to feel better around 4:00 to 5:00 p.m. Should I ask my doctor to consider armour instead of synthroid. Thank you for your help.

Answer:

The symptoms you are describing sound like your thyroid levels are higher than necessary. I recommend that you mention them to your prescriber to see if your levels can be checked. These symptoms would be the same with either levothyroxine (Synthroid) or with the Armour thyroid preparation. Of course, you can always mention the possibility to your prescriber to get his/her opinion about changing.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Michael  Ganio, PharmD Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University